Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Spin characteristic classes and reduced $ K{\rm Spin}$ group of a low-dimensional complex


Authors: Bang He Li and Hai Bao Duan
Journal: Proc. Amer. Math. Soc. 113 (1991), 479-491
MSC: Primary 55R50; Secondary 57R20
MathSciNet review: 1079895
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: This note studies relations between Spin bundles, over a CW-complex of dimension $ \leq 9$, and their first two Spin characteristic classes. In particular by taking Spin characteristic classes, it is proved that the stable classes of Spin bundles over a manifold $ M$ with dimension $ \leq 8$ are in one to one correspondence with the pairs of cohomology classes $ ({q_1},{q_2}) \in {H^4}(M;\mathbb{Z}) \times {H^8}(M;\mathbb{Z})$ satisfying

$\displaystyle ({q_1} \cup {q_2} + {q_2})\bmod 3 + U_3^1 \cup ({q_1}\bmod 3) \equiv 0$

, where $ U_3^1 \in {H^4}(M;{\mathbb{Z}_3})$ is the indicated Wu-class of $ M$.

As an application a computation is made for $ \widetilde{K\operatorname{Spin} }(M)$, where $ M$ is an eight-dimensional manifold with understood cohomology rings over $ \mathbb{Z},{\mathbb{Z}_2},$, and $ {\mathbb{Z}_3}$.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 55R50, 57R20

Retrieve articles in all journals with MSC: 55R50, 57R20


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1991-1079895-1
PII: S 0002-9939(1991)1079895-1
Keywords: Spin bundle, Spin characteristic classes, Classifying space of a topological group, Steenrod reduced power operations, Wu classes of a manifold, Postnikov decomposition of a map
Article copyright: © Copyright 1991 American Mathematical Society